Alert archive / Indiana / Beach Hazards Statements in 2025
Beach Hazards Statement 11, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Aug 27, 2025, 9:34 AM CDT for LaPorte County, Indiana; Berrien County, Michigan. It took effect at Aug 28, 2025, 9:00 AM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2025, 9:34 AM CDT (14:34 UTC)
- In effect from
- Aug 28, 2025, 9:00 AM CDT
- Expired
- Aug 29, 2025, 4:00 PM CDT
- In force
- 31 hr
- Issued by
- NWS Northern Indiana
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648 WHUS43 KIWX 271434 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1034 AM EDT Wed Aug 27 2025 INZ103-MIZ177-277-272245- /O.NEW.KIWX.BH.S.0011.250828T1400Z-250829T1200Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1034 AM EDT Wed Aug 27 2025 /934 AM CDT Wed Aug 27 2025/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves build to 3 to 6 feet Thursday afternoon, and to 4 to 7 feet Thursday evening. Strong rip and structural currents are expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From Thursday morning through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
9 follow-up statements
398 WHUS43 KIWX 271950 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 350 PM EDT Wed Aug 27 2025 INZ103-MIZ177-277-280400- /O.CON.KIWX.BH.S.0011.250828T1400Z-250829T1200Z/ Northern La Porte-Northern Berrien-Southern Berrien- 350 PM EDT Wed Aug 27 2025 /250 PM CDT Wed Aug 27 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves build to 3 to 6 feet by late Thursday afternoon, and to 4 to 7 feet Thursday evening. Strong rip and structural currents are expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From Thursday morning through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
178 WHUS43 KIWX 280243 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1043 PM EDT Wed Aug 27 2025 INZ103-MIZ177-277-281045- /O.CON.KIWX.BH.S.0011.250828T1400Z-250829T1200Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1043 PM EDT Wed Aug 27 2025 /943 PM CDT Wed Aug 27 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THURSDAY THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves build to 3 to 6 feet by late Thursday afternoon, and to 4 to 7 feet Thursday evening. Strong rip and structural currents are expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From Thursday morning through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
684 WHUS43 KIWX 280821 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 421 AM EDT Thu Aug 28 2025 INZ103-MIZ177-277-281630- /O.CON.KIWX.BH.S.0011.250828T1400Z-250829T1200Z/ Northern La Porte-Northern Berrien-Southern Berrien- 421 AM EDT Thu Aug 28 2025 /321 AM CDT Thu Aug 28 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves build to 3 to 6 feet by late this afternoon. Strong rip and structural currents are expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From this morning through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
864 WHUS43 KIWX 281409 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1009 AM EDT Thu Aug 28 2025 INZ103-MIZ177-277-282100- /O.CON.KIWX.BH.S.0011.000000T0000Z-250829T1200Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1009 AM EDT Thu Aug 28 2025 /909 AM CDT Thu Aug 28 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
937 WHUS43 KIWX 281935 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 335 PM EDT Thu Aug 28 2025 INZ103-MIZ177-277-290345- /O.CON.KIWX.BH.S.0011.000000T0000Z-250829T1200Z/ Northern La Porte-Northern Berrien-Southern Berrien- 335 PM EDT Thu Aug 28 2025 /235 PM CDT Thu Aug 28 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waves building to 3 to 6 feet late this afternoon into this evening. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
413 WHUS43 KIWX 290150 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 950 PM EDT Thu Aug 28 2025 INZ103-MIZ177-277-291000- /O.CON.KIWX.BH.S.0011.000000T0000Z-250829T1200Z/ Northern La Porte-Northern Berrien-Southern Berrien- 950 PM EDT Thu Aug 28 2025 /850 PM CDT Thu Aug 28 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ FRIDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waves 3 to 6 feet. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
022 WHUS43 KIWX 290817 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 417 AM EDT Fri Aug 29 2025 INZ103-291630- /O.EXT.KIWX.BH.S.0011.000000T0000Z-250829T2100Z/ Northern La Porte- 317 AM CDT Fri Aug 29 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waves 3 to 6 feet this morning subsiding to 2 to 4 feet this afternoon. * WHERE...Northern La Porte county. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MIZ177-277-291200- /O.CON.KIWX.BH.S.0011.000000T0000Z-250829T1200Z/ Northern Berrien-Southern Berrien- 417 AM EDT Fri Aug 29 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waves 3 to 5 feet early this morning subsiding to 2 to 3 feet. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
765 WHUS43 KIWX 291357 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 957 AM EDT Fri Aug 29 2025 INZ103-292000- /O.CON.KIWX.BH.S.0011.000000T0000Z-250829T2100Z/ Northern La Porte- 857 AM CDT Fri Aug 29 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
212 WHUS43 KIWX 292101 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 501 PM EDT Fri Aug 29 2025 INZ103-292215- /O.EXP.KIWX.BH.S.0011.000000T0000Z-250829T2100Z/ Northern La Porte- 401 PM CDT Fri Aug 29 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Conditions have subsided below statement criteria. A moderate swim risk continues through the early evening. Breaking waves and currents are still expected. Use caution if entering the water. Heed the advice of lifeguards and beach patrol. Waves of 2 to 3 feet will subside to around 1 ft tonight. $$ MCD
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 4:45 AM CDT, 4 hours 49 minutes earlier. Its key messages:
- Dry weather today gives way to a chance (30-70%) of showers starting early Thursday morning.
- Temperatures gradually warm through the weekend, approaching 80 degrees by Labor Day.
- Breezy northwest wind Thursday will result in dangerous waves at Lake Michigan beaches.
Area forecast discussion, Aug 27, 4:45 AM CDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 545 AM EDT Wed Aug 27 2025 .KEY MESSAGES... - Dry weather today gives way to a chance (30-70%) of showers starting early Thursday morning. - Temperatures gradually warm through the weekend, approaching 80 degrees by Labor Day. - Breezy northwest wind Thursday will result in dangerous waves at Lake Michigan beaches. && .DISCUSSION... Issued at 251 AM EDT Wed Aug 27 2025 High pressure today centered over Illinois provides crisp morning lows well into the 40s followed by pleasant afternoon. Rain chances increase from northwest to southeast starting early Thursday morning. A stout 50 knot 500-mb jet rotates through Michigan on Thursday followed by trailing cold front. A strengthening 850-mb low- level jet Thursday morning is what guidance appears to be keying on for a blossoming rain shield at that time. Moisture transport is still somewhat lackluster as Pacific moisture makes a meandering journey atop a West Coast ridge. Pair this with today's expansive high pressure and the result is a dry subcloud layer Thursday morning per soundings and time- height cross sections. Thus, I do think guidance might be bringing in the rain a touch fast. Though, the strengthening wind fields aloft appear to promise a relatively swift battle over the dry airmass. Rain amounts will be light, especially along and south of US 30, with up to 0.20" possible in south- central MI while those south of US 30 will see well less than 0.10". Thunder is possible as well with skinny CAPE profiles noted plus ample upper-level forcing. Drying out by Thursday night. High pressure returns Friday resulting in another dose of fall-like temperatures and perhaps some lake effect cloudiness to start the day. Shallow equilibrium levels look to limit the rain chance. Fry through the weekend with temperatures gradually warming toward 80 degrees on Labor Day as high pressure shifts east. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 545 AM EDT Wed Aug 27 2025 Dry/stable low levels will ensure VFR conditions through the period. A cold front will cross the area Thursday morning but ceilings are not expected to drop below 5 kft prior to 12Z. Showers are possible at KSBN just prior to 12Z but the best chances are just after. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Brown AVIATION...AGD
Hazardous weather outlook, Aug 27, 3:14 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 414 AM EDT Wed Aug 27 2025 INZ103-MIZ177-277-280815- Northern La Porte-Northern Berrien-Southern Berrien- 414 AM EDT Wed Aug 27 2025 /314 AM CDT Wed Aug 27 2025/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Dangerous swimming conditions are expected again on Thursday and Friday morning at Lake Michigan beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216- MIZ078>081-OHZ001-002-004-005-015-016-024-025-280815- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 414 AM EDT Wed Aug 27 2025 /314 AM CDT Wed Aug 27 2025/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-280815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 414 AM EDT Wed Aug 27 2025 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Conditions hazardous to Small Craft are expected Thursday through early Friday morning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:32 AM CDT | Small Craft Advisory | IWX | 45 hr |
Nearby
Beach Hazards Statements in Indiana, 2025Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.